Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 51, NWS Melbourne, FL

July 3, 2015Lake County, Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 3, 2015, 7:10 PM EDT for Lake County, Orange County, Florida. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2015, 7:10 PM EDT (23:10 UTC)
Expired
Jul 3, 2015, 7:58 PM EDT
In force
48 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Lake County, FL, Orange County, FL

The radar

The Tampa radar (KTBW), 100 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 7:25 PM EDTHAIL 12 Ene Lake Louisa, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
857 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WUUS52 KMLB 032310
SVRMLB
FLC069-095-040015-
/O.NEW.KMLB.SV.W.0051.150703T2310Z-150704T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
710 PM EDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH LAKE COUNTY IN EAST CENTRAL FLORIDA... SOUTHWESTERN 
  ORANGE COUNTY IN EAST CENTRAL FLORIDA...

* UNTIL 815 PM EDT

* AT 710 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR HORIZON WEST...OR NEAR WINTER GARDEN...AND MOVING
  WEST AT 5 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING
  WINDS.

* LOCATIONS IMPACTED INCLUDE...
  WINTER GARDEN...WINDERMERE...BAY LAKE...CLERMONT AND OAKLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2853 8195 2857 8174 2850 8146 2835 8158
      2835 8179 2836 8179 2836 8186 2835 8186
      2835 8196
TIME...MOT...LOC 2310Z 097DEG 6KT 2850 8164 

$$

SEDLOCK
2 follow-up statements
458 
WWUS52 KMLB 032334
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
734 PM EDT FRI JUL 3 2015

FLC069-095-040015-
/O.CON.KMLB.SV.W.0051.000000T0000Z-150704T0015Z/
LAKE FL-ORANGE FL-
734 PM EDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTH CENTRAL LAKE AND SOUTHWESTERN ORANGE COUNTIES...

AT 732 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS CLUSTER OF STORMS WAS LOCATED NEAR LAKE LOUISA...CLERMONT 
AND MINNEOLA. STORM MOVEMENT IS ERRATIC DUE TO MERGE OF VARIOUS 
CELLS. THERE DOES APPEAR TO BE GROWTH OF THIS ACTIVITY FROM NEAR 
CLERMONT NORTHWARD.

LOCATIONS IMPACTED INCLUDE...
WINTER GARDEN...WINDERMERE...BAY LAKE...CLERMONT AND OAKLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...EXCESSIVE CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2857 8174 2850 8146 2835 8158 2835 8179
      2836 8179 2836 8182 2856 8180
TIME...MOT...LOC 2332Z 171DEG 2KT 2852 8170 

$$

SEDLOCK
551 
WWUS52 KMLB 032358
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
758 PM EDT FRI JUL 3 2015

FLC069-095-040008-
/O.CAN.KMLB.SV.W.0051.000000T0000Z-150704T0015Z/
LAKE FL-ORANGE FL-
758 PM EDT FRI JUL 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAKE AND
SOUTHWESTERN ORANGE COUNTIES IS CANCELLED...
        
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN 
CANCELLED. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL 
POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
MELBOURNE.

LAT...LON 2857 8174 2850 8146 2835 8158 2835 8179
      2836 8179 2836 8182 2856 8180
TIME...MOT...LOC 2353Z 097DEG 6KT 2853 8175 

$$

SEDLOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:52 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 3, 3:52 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
352 PM EDT FRI JUL 3 2015

.DISCUSSION...

THRU TONIGHT...SOME DRIER AIR HAS LIMITED COVERAGE OF STORMS SO
FAR. EAST COAST SEA BREEZE IS SPARKING SOME CONVECTION WHICH IS
PUSHING THE BOUNDARY INLAND FAIRLY QUICKLY. THERE SHOULD BE SOME
INCREASE IN STORM COVERAGE EARLY THIS EVE DUE TO BOUNDARY
COLLISION NEAR LAKE COUNTY. STEERING FLOW IS QUITE WEAK SO SLOW
MOVING STORMS WILL PRODUCE LOCALLY HEAVY RAIN. THAT ALSO MEANS
THERE SHOULD NOT BE AS MUCH PUSH BACK TO THE EAST COAST...THOUGH
A FEW CELLS COULD MAKE A RUN FOR THE VOLUSIA/FLAGLER COAST.
CONVECTION SHOULD DIMINISH BY LATE EVENING. ON SAT...SOME HIGHER
MOISTURE LIFTING NORTH SHOULD PRODUCE A HIGHER COVERAGE OF STORMS
INITIATING ALONG OR JUST INLAND FROM THE TREASURE COAST AROUND
MIDDAY WITH THE SEA BREEZE.

SAT-MON...POSITIVELY TILTED RUNNING FROM THE GREAT LAKES THROUGH THE
OH VLY TO THE LWR MS VLY WILL SLIDE EWD WITH THE SRN PORTION OF THE
TROUGH BREAKING OFF AND LAGGING OVER THE SERN CONUS THIS WEEKEND
BEFORE STARTING TO LIFT OUT TO THE NE ON MONDAY. THIS WILL KEEP THE
LOW LEVEL RIDGE AXIS OVER THE CENTRAL PENINSULA INTO EARLY NEXT WEEK
WITH SWRLY STEERING LYR FLOW TENDING TO PUSH ACTIVITY BACK TOWARD
THE EAST COAST DURING THE LATE AFTERNOON/EARLY EVENING. THIS TYPE OF
REGIME CONTINUE TO FAVOR THE ERN SIDE OF THE PENINSULA FOR DIURNAL
CONVECTION. POPS REFLECT THIS...AVERAGING 50-60 PCT WHICH IS ABOUT
10-20 PCT ABOVE EARLY JULY CLIMO. TEMPS WILL AVERAGE CLOSE TO NORMAL.

TUE-THU..GLOBAL MODEL GUIDANCE SHOWS SOME DISPARITY IN HOW MUCH MID
LEVEL RIDGING BUILD BACK INTO THE MID ATLC/SERN CONUS AND FL FROM
MID TO LATE NEXT WEEK. THE GFS IS MORE AGGRESSIVE TOWARD THIS END
WHILE THE ECM SHOWS ADDITIONAL SHORT WAVE TROUGHING MOVING INTO THE
ERN CONUS AND ERODING THE WRN PORTION OF THE RIDGE. BOTH MODELS
INDICATE A TUTT-TYPE LOW REACHING THE BAHAMAS ON WED AND
EITHER MOVING INTO SE FL (ECM) OR ACROSS THE BREADTH OF SOUTH FL
(GFS) ON THU. WOULD EXPECT TO SEE SOME SUPPRESSION OF DIURNAL
CONVECTION ON THE CONVERGENT/SUBSIDENT FORWARD/W-NW FLANK OF THIS
FEATURE BEGINNING SOMETIME IN THE WED NIGHT-THU NIGHT TIME FRAME.
FCST GRIDS SHOW CLIMO POPS TUE TRENDING SLIGHTLY LOWER FOR WED-THU
HOWEVER POPS COULD BE A LITTLE LOWER THAN ADVERTISED ON ONE OR BOTH
OF THOSE DAYS DEPENDING ON THE MOVEMENT OF THE TUTT LOW. TEMPS ARE
EXPECTED TO REMAIN NEAR NORMAL.

&&

.AVIATION...
INLAND MOVING SEA BREEZE WILL COLLIDE WITH WEST COAST BREEZE OVER
THE INTERIOR 22Z-24Z ROUGHLY OVER LAKE COUNTY. HAVE INTRODUCED
TEMPO TSRA FOR KLEE WHILE KEEPING OTHER INTRR TERMINALS IN VCTS.
THERE SHOULD NOT BE MUCH PUSH BACK TO THE COAST EXCEPT POSSIBLY
VOLUSIA COUNTY. ON SAT...MODELS SHOW CONVECTIVE INITIATION ONCE
AGAIN ALONG THE TREASURE COAST 16Z-18Z SPREADING NORTH AND INLAND.

&&

.MARINE...
TONIGHT...E/SE FLOW 10-15 KNOTS NEAR THE COAST WILL VEER TO THE
S/SW AND DECREASE LESS THAN 10 KNOTS AFTER MIDNIGHT. MOST OF THE
CONVECTION SHOULD REMAIN OVER LAND THIS EVENING.

SAT-TUE...BOTH THE NWPS AND WNWAVE FLAVORS OF WAVE MODEL GUIDANCE
APPEAR TO BE BACK TO SUMMER-LONG BIAS OF GENERATING PEAK SEAS
AVERAGING ABOUT A FT HIGHER THAN REALITY. POSITION OF RIDGE AXIS
INVOF CENTRAL FLORIDA THROUGH EARLY NEXT WEEK WILL KEEP PEAK WINDS
NEAR 15KT WITH SEAS AROUND 3FT WELL OFFSHORE...2FT OR A LITTLE LESS
NEAR SHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  91  74  90 /  20  40  30  60
MCO  75  93  75  93 /  30  50  30  60
MLB  75  90  75  89 /  20  30  30  50
VRB  74  90  74  90 /  20  40  30  50
LEE  77  93  77  93 /  30  40  30  60
SFB  75  94  75  93 /  30  40  30  60
ORL  76  93  76  92 /  30  40  30  60
FPR  74  90  73  89 /  20  40  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

KELLY/VOLKMER
Hazardous weather outlook, Jul 3, 10:17 AM EDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1017 AM EDT FRI JUL 3 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-040030-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1017 AM EDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
SOMEWHAT DRIER IN THE LOWER LEVELS OF THE ATMOSPHERE THIS MORNING
WILL LIMIT SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH MID DAY
WITH ISOLATED TO SCATTERED SHOWERS AND STORMS EXPECTED TO DEVELOP
ALONG THE EAST COAST SEA BREEZE BOUNDARY ACROSS PORTIONS OF THE
TREASURE COAST IN THE EARLY TO MID AFTERNOON. INLAND MOVING SEA
BREEZES FROM BOTH THE EAST AND WEST COAST ARE EXPECTED TO FOCUS
SCATTERED SHOWERS AND STORMS ACROSS THE INTERIOR IN THE LATE
AFTERNOON AND EVENING HOURS...WITH A FEW STORMS POSSIBLY MAKING IT
BACK TOWARD THE EAST COAST NORTH OF CAPE CANAVERAL IN THE LATE
AFTERNOON OR EVENING. THE STRONGEST STORMS WILL PRODUCE FREQUENT
CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 50 MPH AND LOCALLY
HEAVY RAIN. MOVE INDOORS TO A PLACE OF SAFETY WHEN THUNDER IS
HEARD.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE
FLORIDA PENINSULA THIS AFTERNOON. A FEW STORMS MAY BECOME STRONG
BY LATE AFTERNOON AS THE EAST AND WEST COAST SEA BREEZES MERGE AND
INTERACT...ESPECIALLY NORTH OF MELBOURNE AND LAKE KISSIMMEE. WIND
GUSTS IN EXCESS OF 40 KNOTS WILL BE POSSIBLE. BOATERS ARE URGED
TO KEEP AN EYE TO THE SKY FOR APPROACHING WEATHER AND TO SEEK SAFE
HARBOR BEFORE STORMS DEVELOP.

.RIP CURRENT IMPACT...
A LONG PERIOD SWELL WILL COMBINE WITH A HIGH ASTRONOMICAL TIDE TO
PRODUCE A MODERATE RIP CURRENT THREAT AT EAST CENTRAL FLORIDA BEACHES
TODAY. THE THREAT WILL BE HIGHEST BETWEEN 12:30 PM AND 7:00 PM DUE
TO TIDAL EFFECTS. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND
NEVER SWIM ALONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED LIGHTNING STORMS ARE FORECAST EACH AFTERNOON AND EVENING
THROUGH THE HOLIDAY WEEKEND AND INTO THE MIDDLE OF NEXT WEEK.
THERE WILL BE A POTENTIAL FOR THUNDERSTORMS TO MOVE OFFSHORE
DURING THE LATE AFTERNOONS AND EARLY EVENINGS. THE PRIMARY THREATS
WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND STRONG GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACROSS INTERIOR PORTIONS OF EAST CENTRAL FLORIDA ARE
REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

VOLKMER/BRAGAW

In the hours before

Special weather statement, Jul 3, 2:38 PM EDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
238 PM EDT FRI JUL 3 2015

FLZ064-031915-
MARTIN FL-
238 PM EDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARTIN COUNTY UNTIL
315 PM EDT...

AT 237 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTH OF INDIANTOWN. THIS STORM WAS MOVING SOUTHWEST AT
5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
INDIANTOWN AND PORT MAYACA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

&&

LAT...LON 2705 8064 2705 8045 2696 8032 2696 8061
TIME...MOT...LOC 1837Z 067DEG 4KT 2700 8049

15
Special weather statement, Jul 3, 4:05 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
405 PM EDT FRI JUL 3 2015

FLZ054-032100-
INDIAN RIVER FL-
405 PM EDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN INDIAN RIVER COUNTY UNTIL
500 PM EDT...

AT 404 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF BLUE CYPRESS LAKE...MOVING NORTHWEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLUE CYPRESS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2756 8078 2764 8078 2764 8087 2782 8088
      2782 8063 2756 8061
TIME...MOT...LOC 2004Z 147DEG 15KT 2763 8072

SEDLOCK
Special weather statement, Jul 3, 5:39 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
539 PM EDT FRI JUL 3 2015

FLZ053-032245-
OSCEOLA FL-
539 PM EDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR OSCEOLA COUNTY UNTIL 645 PM
EDT...

AT 537 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HOLOPAW. THIS STORM WAS NEARLY STATIONARY. WITH VARIOUS
BOUNDARIES TRAVELING ACROSS THE COUNTY EXPECT ADDITIONAL STRONG
STORM DEVELOPMENT THROUGH THE EARLY EVENING HOURS.

HALF INCH HAIL...LOCALLY HEAVY RAINFALL AND WIND GUSTS OF 50 TO 55
MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS THIS EVENING.

LOCATIONS IMPACTED INCLUDE...
KISSIMMEE...SAINT CLOUD...BAY LAKE...BUENA VENTURA LAKES AND LAKE
KISSIMMEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL WILL OCCUR WITH THESE STORMS...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2835 8086 2764 8087 2764 8114 2765 8114
      2771 8115 2782 8121 2786 8130 2792 8131
      2800 8139 2800 8142 2806 8146 2801 8138
      2808 8135 2809 8145 2814 8146 2814 8152
      2826 8156 2826 8166 2835 8166
TIME...MOT...LOC 2137Z 044DEG 2KT 2808 8100

SEDLOCK
Special weather statement, Jul 3, 6:42 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
642 PM EDT FRI JUL 3 2015

FLZ041-044>046-053-144-032345-
NORTHERN LAKE COUNTY FL-OSCEOLA FL-SOUTHERN LAKE COUNTY FL-ORANGE FL-
INLAND VOLUSIA COUNTY FL-SEMINOLE FL-
642 PM EDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR LAKE...WESTERN ORANGE...
NORTHWESTERN OSCEOLA AND WESTERN SEMINOLE COUNTIES UNTIL 745 PM
EDT...

AT 638 PM EDT...DOPPLER RADAR WAS TRACKING DEVELOPING STRONG
THUNDERSTORMS OVER CLERMONT...VALDEZ...WINDEMERE AND ACROSS
NORTHWEST OSCEOLA COUNTY. ADDITIONAL STRONG STORMS WILL DEVELOP OVER
CENTRAL FLORIDA THROUGH MID EVENING AS SEA BREEZES AND VARIOUS
BOUNDARY COLLISIONS CLASH. MOVEMENT WILL BE SLOW BUT GENERALLY
TOWARD THE WEST OR SOUTHWEST AT LEAST THAN 5 MPH.

HALF INCH HAIL...TORRENTIAL RAINFALL AND WIND GUSTS OF 50 TO 55 MPH
WILL BE POSSIBLE WITH THE STRONGEST STORMS.

LOCATIONS IMPACTED INCLUDE...
ORLANDO...KISSIMMEE...SANFORD...APOPKA AND ALTAMONTE SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE DEVELOPING STORMS MAY CONTINUE TO INTENSIFY...SO BE CERTAIN TO
MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 2896 8195 2896 8166 2928 8164 2932 8168
      2938 8143 2884 8128 2785 8127 2806 8146
      2801 8138 2808 8135 2809 8145 2814 8146
      2814 8152 2826 8156 2826 8166 2835 8166
      2835 8193 2837 8196
TIME...MOT...LOC 2238Z 030DEG 7KT 2857 8180

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:38 PM EDTSpecial Weather StatementMLBMartin37 min
Jul 3, 4:05 PM EDTSpecial Weather StatementMLBIndian River55 min
Jul 3, 5:39 PM EDTSpecial Weather StatementMLBOsceola66 min
Jul 3, 6:42 PM EDTSpecial Weather StatementMLBLake, Orange63 min
Jul 3, 7:42 PM EDTSpecial Weather StatementMLBLake63 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.